West Virginia, 2010Damaging Winds in West Virginia, August 5, 2010
August 5, 2010 · NWS RLX · 17 events in 11 counties and zones
A cluster of showers and thunderstorms moved rapidly east through Kentucky and into West Virginia by the early afternoon. The movement was toward the east at around 40 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $151,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of showers and thunderstorms moved rapidly east through Kentucky and into West Virginia by the early afternoon. The movement was toward the east at around 40 mph. This was a faster flow than observed during the convection on the 4th. Wind damage was the main hazard. Some segments bowed out, especially in Putnam County. Radar signatures for strong winds were less obvious east and south of Charleston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 5, 10:17 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 5, 10:17 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1117 AM EDT THU AUG 5 2010
.SYNOPSIS...
HEAVY SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT TODAY. HIGH
PRESSURE WITH DRY AND COOLER AIR WILL FOLLOW FOR FRIDAY AND THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...UPDATED
UPDATED TO INCLUDE SVR WATCH 574. NASTY PREFRONTAL QLCS CONTINUES TO
RACE EASTWARD ACROSS NORTHERN KY. WITH AMOUNT OF SUN ACROSS CENTRAL
AND SOUTHERN AREAS...DESTABILIZATION IS RAPIDLY OCCURRING AS CINH IS
ERODED AWAY. THUS EXPECT SVR POTENTIAL TO INCREASE BEGINNING AROUND
NOON ACROSS NE KY AS QLCS MOVES THROUGH. EXPECT FURTHER DEVELOPMENT
SOUTHWARD AS WELL. DAMAGING WINDS LOOK TO BE MAIN THREAT. HAVE THIS
TRAVERSING ALONG I64 CORRIDOR BETWEEN 17-19Z. AGAIN...EXPECT FURTHER
DEVELOPMENT INTO AFTN HRS HEADING SOUTH INTO SOUTHERN MNTS AND SW
VA...WHERE LCL HI RES MODELS SHOW AREA OF DEFORMATION INTERACTING
WITH OUTFLOW BOUNDARIES. ONE SUCH BOUNDARY CROSSING KANAWHA VALLEY
ATTM AND THIS COULD SERVE AS ADDITIONAL FOCUS FOR CONVECTION AS IT
MOVES SE INTO AFTN HRS. REWORKED POPS TO INSERT CAT POPS JUST
AHEAD OF FRONT AND WHERE QLCS IS EXPECTED TO TRACK INTO AFTN HRS.
FURTHER NORTH A LITTLE TRICKY GIVEN EXTENSIVE STUBBORN LOW
STRATUS. DO THINK SOME OF THIS WILL TRY TO MIX OUT THIS AFTN...BUT
IT MAY BE TOO LITTLE TOO LATE FOR ANY ORGANIZED CONVECTION UP THAT
WAY.
KNOCKED TEMPS DOWN A DEGREE OR TWO THIS AFTN WITH CONVECTION
INBOUND. LEFT FLASH FLOOD WATCH AS IS...HOWEVER MAY TRIM SOME SE OH
COUNTIES WITH AFTN PACKAGE GIVEN FRONTAL TIMING AND EXODUS OF DEEP
MOISTURE.
PREVIOUS DISCUSSION BELOW...
VERY TROPICAL LIKE AIRMASS CONTINUES AHEAD OF A SLOW MOVING WEAK
COLD FRONT...LOCATED FROM NORTHWEST OHIO TO SOUTHWEST INDIANA AT
08Z. WHILE A SHOWER AND THUNDERSTORM CAN POP UP ANYTIME AND
ANYWHERE IN THIS AIR MASS AHEAD OF THE FRONT...OF WHICH THERE IS
ISOLATED CONVECTION AROUND THE CWA PRESENTLY...HI RES MODELS ARE
FOCUSING ORGANIZATION OF THE CONVECTION ALONG AND JUST AHEAD OF
THE FRONT...ESPECIALLY THIS AFTERNOON WITH THE ADDED HEATING
FACTOR. MODELS HAVE THE FRONT INTO OUR SOUTHEAST OHIO ZONES BY MID
MORNING. SO THE MOST ORGANIZED CONVECTION THIS MORNING WILL BE
ACROSS THE NORTHWEST HALF. FROM THIS POINT ON...THE FRONT LOOKS TO
HANG UP NEAR THE OHIO RIVER...FOR MUCH OF THIS AFTERNOON...BEFORE
SHIFTING SOUTHWARD AGAIN INTO OUR FAR SOUTHERN ZONES TONIGHT. THIS
DELAY WILL POSE A TRAINING THREAT...ESPECIALLY ACROSS THE CENTRAL
PART OF THE CWA. THUS...WITH THE RECENT RAINS AND PW'S ABOVE 2
INCHES...THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR THE ENTIRE
CWA UNTIL 8 PM THIS EVENING. ANY CHANGES LATER TODAY TO NORTHERN
AREAS CAN BE MADE THRU CANCELLATIONS AS THE RAINS SHIFT
SOUTH...WHILE THE HEAVIEST RAINS IN THE FAR SOUTH WILL LIKELY BE
THIS AFTERNOON. WE ARE IN A SLIGHT RISK FOR SEVERE...SO HAVE
INCLUDED GUSTY WINDS AND HEAVY RAINFALL POSSIBLE.
WITH MORE CLOUDS AND PRECIP TODAY...TEMPERATURES WILL BE COOLER.
STILL GOING WITH THE COOLER MET MAX TEMP NUMBERS AS THE MAV
CONTINUES TO SHOW A WARM BIAS...MAINLY IN THE UPPER 80S WITH LOTS OF
HUMIDITY.
FOR TONIGHT...MOST OF THE RAINS WILL BE ACROSS THE SOUTH AND
SHIFTING OUT OF THE AREA AROUND MIDNIGHT...AS THE FRONT FINALLY
PUSHES THROUGH. STILL...BOUNDARY LAYER MOISTURE WILL BE HARD TO
SCOUR OUT ACROSS THE CENTRAL AND SOUTH AS WINDS DROP OFF IN THE WEAK
HIGH PRESSURE BUILDING IN. SO THE POSSIBILITY OF FOG IS GREATER
TONIGHT...ESPECIALLY NORTH WHERE CLEARING OCCURS. WILL GO ON THE
COOLER SIDE OF GUIDANCE NORTH TONIGHT...AND ON THE WARMER SIDE SOUTH.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
WILL KEEP THIS SHORT AND SWEET GIVEN THE WEATHER ROLLING THROUGH THE
CWA AT THIS HOUR.
HIGH PRESSURE MOVES IN BEHIND THE FRONT...AND WILL GENERALLY SEE A
DRYING TREND INTO THIS COMING WEEKEND. SHOULD BE ENOUGH MOISTURE IN
DAYTIME MIXING FOR CUMULUS DEVELOPMENT DURING THE DAY...BUT LITTLE
ELSE IN THE WAY OF CLOUDS WITH BONE DRY AIR IN THE MID AND UPPER
LEVELS. DEWPOINTS IN THE DRIER AIRMASS MAY DIP INTO THE UPPER
50S...WHICH WILL ALSO ALLOW FOR MORE COMFORTABLE OVERNIGHT LOWS.
AREA VALLEYS...EVEN IN THE LOWLANDS...COULD SEE UPPER 50S FRIDAY
NIGHT AND SATURDAY NIGHT WITH GENERALLY CLEAR CONDITIONS ON TAP. LOW
TO MID 50S POSSIBLE IN THE MOUNTAINS VALLEYS THESE NIGHTS. PLENTY OF
INSOLATION WILL KEEP AFTERNOON HIGHS NEAR NORMAL. 500HPA HEIGHTS
WILL SLOWLY RECOVER INTO THE END OF THE WEEKEND...WITH A RETURN TO
NORTHWEST FLOW ALOFT...HINTING AT A RETURN OF MORE MOISTURE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STICKING WITH THE THEME OF DRY WEATHER IN THE EXTENDED. A SURFACE
HIGH DRIFTS OVER OUR CWA FRI THROUGH SUN...AND WITH THE LOWERED
DEWPOINTS EXPECTED...IT WILL BE A BEAUTIFUL AUGUST WEEKEND.
EXPECTING TEMPS TO WARM BACK UP INTO THE 90S FOR THE START OF THE
WORK WEEK AS THE 500MB RIDGE NOSES IN FROM THE SOUTHWEST AND THE
HEAT CORE MOVES CLOSER. NEXT SYSTEM APPROACHES MIDDLE TO LATE NEXT
WEEK...BUT WITH THIS BEING DAY 6-7...DON'T FEEL CONFIDENT ENOUGH IN
GUIDANCE TO GO ANYTHING MORE THAN SLIGHT CHANCE.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
06Z THURSDAY THRU 06Z FRIDAY...
WEAKENING CONVECTIVE COMPLEX OVER THE AREA WILL EXIT THE MOUNTAINS
BY 09Z. WIDELY SCATTERED NOCTURNAL THUNDERSTORMS REMAIN A THREAT
OVERNIGHT. WEAK FRONT DROPPING SOUTHWARD THURSDAY WILL ENHANCE
ADDITIONAL THUNDERSTORMS...ESPECIALLY SOUTH OF JAC-CKB LINE.
OUTSIDE OF CONVECTION...VFR CONDITIONS BECOMING MVFR CEILINGS AND
VSBY IN THOSE AREAS THAT RECEIVED RAIN...MAINLY BETWEEN 09Z AND
13Z.
AFTER 16Z...THUNDERSTORMS INCREASING AHEAD OF WEAK FRONT...MAINLY
ALONG AND SOUTH OF PKB-CKB LINE...THEN SHIFTING SLOWLY SOUTH DURING
THE AFTERNOON WITH THE BOUNDARY. BY 00Z MOST CONVECTION WILL BE
SOUTH OF HTS-CRW LINE. ALTHOUGH MOST OF THE PRECIP WILL EXIT THE CWA
BY 03Z...LOW LEVEL MOISTURE WILL BE TRAPPED AS WINDS GO VERY LIGHT
AS WEAK HIGH PRESSURE BUILDS IN...RESULTING POTENTIAL FOR FOG.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM TO LOW AS FAR AS LOCATION AND TIMING OF
CONVECTION DURING THURSDAY.
ALTERNATE SCENARIOS: ANY WEAK AND ILL DEFINED UPPER IMPULSE COULD
IGNITE A MORE ORGANIZED AREA OF CONVECTION ANYTIME OVER THE
AREA...ESPECIALLY SOUTH.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 08/05/10
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15
16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10
11 12 13 CRW CONSISTENCY M M M M M M M
H H H H H HTS CONSISTENCY M M M M M M
M M H H H M BKW CONSISTENCY H H H H H
H H H H H H H EKN CONSISTENCY L L L L
M L M H H H H H PKB CONSISTENCY M L M
M M L L M M M H M CKB CONSISTENCY M M
M M M M M M M M H M
AFTER 12Z FRIDAY...
IFR POSSIBLE IN FOG THURSDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...SEVERE THUNDERSTORM WATCH UNTIL 6PM FOR WVZ005>008-013>016-018-
024>030-033>040-046-047
OH...SEVERE THUNDERSTORM WATCH UNTIL 6PM FOR OHZ083-086-087
KY...SEVERE THUNDERSTORM WATCH UNTIL 6PM FOR KYZ101>103-105
VA...SEVERE THUNDERSTORM WATCH UNTIL 6PM FOR VAZ003-004
&&
SYNOPSIS...26/JMV
NEAR TERM...JMV/30
SHORT TERM...26
LONG TERM...TAX
AVIATION...JMV
Hazardous weather outlook, Aug 5, 9:45 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EDT THU AUG 5 2010
KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-
024>030-033>040-046-047-061445-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
1045 AM EDT THU AUG 5 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ066-067-075-076-084-085-WVZ009>011-019-020-031-032-061445-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
1045 AM EDT THU AUG 5 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECT AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
WVZ017-061445-
WIRT-
1045 AM EDT THU AUG 5 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 5, 6:55 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 AM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG MCARTHUR 39.25N 82.48W
08/05/2010 VINTON OH COUNTY OFFICIAL
TREES DOWN
1230 AM TSTM WND DMG HARRISONVILLE 39.12N 82.13W
08/05/2010 MEIGS OH COUNTY OFFICIAL
TREES AND ELECTRIC LINES DOWN COUNTYWIDE.
&&
JDENTThunderstorm Wind, Cabell
- When
- August 5, 11:45 AM EST
- Where
- Cabell County, 0.45 mi SE of Huntington to 2.53 mi WSW of Guyandotte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.416, -82.464
Trees and large branches were blown down in several locations within the city.
Thunderstorm Wind, Putnam
- When
- August 5, 12:15 PM EST to 12:20 PM EST
- Where
- Putnam County, Hurricane to 0.75 mi WNW of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 38.430, -82.030
Several trees and large branches were blown down or uprooted. One tree fell onto a house adjacent to the Sleepy Hollow Golf Course.
Thunderstorm Wind, Kanawha
- When
- August 5, 12:42 PM EST
- Where
- Kanawha County, 1.17 mi NW of Elk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 38.361, -81.686
Large branches were blown down on Montrose Drive.
Thunderstorm Wind, Kanawha
- When
- August 5, 12:48 PM EST
- Where
- Kanawha County, (Crw) Yeager Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.370, -81.600
A wind gust was measured at 63 mph.
Thunderstorm Wind, Boone
- When
- August 5, 1:02 PM EST
- Where
- Boone County, 1.37 mi E of Lory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.129, -81.805
Large branches were blown down along Camp Creek.
Thunderstorm Wind, Kanawha
- When
- August 5, 1:10 PM EST
- Where
- Kanawha County, 0.24 mi E of Dry Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.180, -81.466
The roof to the toll booth along the turnpike was damaged.
Thunderstorm Wind, Boone
- When
- August 5, 1:21 PM EST
- Where
- Boone County, Bob White
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -81.720
Large branches were blown down.
Thunderstorm Wind, Calhoun
- When
- August 5, 1:40 PM EST
- Where
- Calhoun County, 1.82 mi WNW of Henrietta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 38.911, -81.061
Trees were blown down along Hog Knob Road.
Thunderstorm Wind, Nicholas
- When
- August 5, 1:45 PM EST
- Where
- Nicholas County, 1.27 mi NW of Almoris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.342, -80.838
Trees brought down power lines along old Route 19.
Thunderstorm Wind, Wyoming
- When
- August 5, 1:46 PM EST
- Where
- Wyoming County, Pineville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Mariner
- Coordinates
- 37.580, -81.530
Trees fell onto power lines.
Thunderstorm Wind, Webster
- When
- August 5, 1:49 PM EST
- Where
- Webster County, 0.88 mi N of Cowen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 38.433, -80.552
Trees fell along Erbacon Road off of Route 20.
Thunderstorm Wind, Fayette
- When
- August 5, 1:53 PM EST
- Where
- Fayette County, 0.74 mi NNE of Oak Hill Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Mariner
- Coordinates
- 37.979, -81.163
Trees were blown down on Oak Forest Road. A house was damaged.
Thunderstorm Wind, Nicholas
- When
- August 5, 2:00 PM EST
- Where
- Nicholas County, Mt Nebo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.200, -80.850
Thunderstorm Wind, Webster
- When
- August 5, 2:10 PM EST to 2:11 PM EST
- Where
- Webster County, 1.1 mi SSW of Webster Spgs to 0.52 mi N of Bergoo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 38.466, -80.430
Trees fell from south of Webster Springs to around Bergoo.
Thunderstorm Wind, Randolph
- When
- August 5, 2:20 PM EST
- Where
- Randolph County, Beverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 38.830, -79.880
Trees and large branches were knocked down.
Thunderstorm Wind, McDowell
- When
- August 5, 2:55 PM EST
- Where
- McDowell County, Welch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -81.580
Several trees and large branches were blown down. Some power lines were brought down by the falling limbs. Electricity was interrupted.
Thunderstorm Wind, McDowell
- When
- August 5, 3:05 PM EST
- Where
- McDowell County, Anawalt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 37.330, -81.450
Trees and large branches were knocked down. One house sustained roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, August 5, 20104 deaths · 2 events
- Damaging Winds in Kentucky, August 5, 20101 death · $161,000 · 60 kt wind · 25 events
- Flooding and Damaging Winds in Massachusetts, August 5, 20101 death · $25,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, August 5, 20101 death · 1 injured · 60 kt wind · 8 events
- Heat in Florida, August 5, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Virginia, August 5, 2010$81,000 · 60 kt wind · 79 events
- Hail and Damaging Winds in Virginia, August 5, 20105 injured · $67,000 · 1 in hail · 42 events
- Hail and Damaging Winds in Virginia, August 5, 20102 injured · $160,000 · 1.25 in hail · 39 events
- Flash Flooding and Hail in Arkansas, August 5 to 8, 2010$547,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, August 5, 2010$345,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, August 5, 2010$218,000 · 55 kt wind · 31 events
- Damaging Winds and Strong Wind in Tennessee, August 5, 2010$232,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247447, 247105, 247460, 247459, 247457, 247461, 247458, 247462, 247451, 247456, 247454, 247450, 247452, 247455, 247453, 247448, 247449.